Alert archive / Michigan / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 9, NWS Grand Rapids, MI

June 13, 2015Calhoun County, Michigan

NWS Grand Rapids, MI issued this severe thunderstorm warning at Jun 13, 2015, 9:13 PM EDT for Calhoun County, Michigan. It was in force for 62 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 13, 2015, 9:13 PM EDT (01:13 UTC)
Expired
Jun 13, 2015, 10:15 PM EDT
In force
62 min
Issued by
NWS Grand Rapids, MI
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County Calhoun County, MI

The radar

The Grand Rapids radar (KGRR), 86 km from the middle of the area, began a volume at 01:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 13, 9:38 PM EDTTSTM WND DMG6 Sw Ceresco, MICOUNTY DISPATCH RELAYED THAT THERE HAVE BEEN REPORTS OF DOWNED TREES COMING IN FROM NEWTON TOWNSHIP. ELSEWHERE, THERE HAVE BEEN SPORADIC REPORTS OF DOWNED TREES IN THE SOUTHERN END OF CALHOUN COUNTY. TIME ESTIMATED BUY RADAR.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 25 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Detroit, MI (KDTX), launched 00:00Z, 1.2 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Detroit, MI at 00:00Z on 2015-06-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Detroit, MI at 00:00Z on 2015-06-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 104 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
672 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
104 m²/s²
0-3 km storm-relative helicity
126 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

586 
WUUS53 KGRR 140113
SVRGRR
MIC025-140215-
/O.NEW.KGRR.SV.W.0009.150614T0113Z-150614T0215Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
913 PM EDT SAT JUN 13 2015

THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CALHOUN COUNTY IN SOUTH CENTRAL MICHIGAN...

* UNTIL 1015 PM EDT

* AT 913 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR
  BURLINGTON...MOVING EAST AT 25 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  SOUTHERN BATTLE CREE...
  ALBION...              MARSHALL...
  HOMER...               BURLINGTON...          MARENGO...
  ATHENS...              TEKONSHA...            PINE CREEK...
  CERESCO...             

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

&&

LAT...LON 4226 8529 4237 8472 4207 8471 4207 8527
TIME...MOT...LOC 0113Z 261DEG 22KT 4214 8515 

HAIL...1.00IN
WIND...60MPH
 
$$

MJS
3 follow-up statements
531 
WWUS53 KGRR 140130
SVSGRR

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
930 PM EDT SAT JUN 13 2015

MIC025-140215-
/O.CON.KGRR.SV.W.0009.000000T0000Z-150614T0215Z/
CALHOUN MI-
930 PM EDT SAT JUN 13 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1015 PM EDT
FOR CALHOUN COUNTY...

AT 929 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR BURLINGTON...
MOVING EAST AT 5 MPH.

HAZARD...60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. 

LOCATIONS IMPACTED INCLUDE...
SOUTHERN BATTLE CREE...
ALBION...              MARSHALL...
HOMER...               BURLINGTON...          MARENGO...
ATHENS...              TEKONSHA...            PINE CREEK...
CERESCO...             

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING 
WITH THIS STORM. MOVE INDOORS IMMEDIATELY. LIGHTNING IS ONE OF 
NATURES LEADING KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU 
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 4226 8529 4237 8472 4207 8471 4207 8527
TIME...MOT...LOC 0129Z 269DEG 6KT 4213 8516 

TORNADO...POSSIBLE
HAIL...<.75IN
WIND...60MPH
 
$$

MJS
156 
WWUS53 KGRR 140153
SVSGRR

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
953 PM EDT SAT JUN 13 2015

MIC025-140215-
/O.CON.KGRR.SV.W.0009.000000T0000Z-150614T0215Z/
CALHOUN MI-
953 PM EDT SAT JUN 13 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1015 PM EDT
FOR SOUTHERN CALHOUN COUNTY...

AT 952 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR BURLINGTON...
MOVING EAST AT 25 MPH.

HAZARD...60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. 

LOCATIONS IMPACTED INCLUDE...
ALBION...              MARSHALL...            HOMER...
BURLINGTON...          ATHENS...              TEKONSHA...
PINE CREEK...          

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING 
WITH THIS STORM. MOVE INDOORS IMMEDIATELY. LIGHTNING IS ONE OF 
NATURES LEADING KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU 
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 4218 8528 4229 8472 4207 8471 4207 8527
TIME...MOT...LOC 0152Z 261DEG 22KT 4215 8497 

HAIL...<.75IN
WIND...60MPH
 
$$

MJS
992 
WWUS53 KGRR 140208
SVSGRR

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1008 PM EDT SAT JUN 13 2015

MIC025-140218-
/O.EXP.KGRR.SV.W.0009.000000T0000Z-150614T0215Z/
CALHOUN MI-
1008 PM EDT SAT JUN 13 2015

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN CALHOUN COUNTY WILL
EXPIRE AT 1015 PM EDT...
                
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.  HOWEVER GUSTY WINDS
AND HEAVY RAIN ARE STILL POSSIBLE WITH THIS THUNDERSTORM.

LAT...LON 4218 8528 4229 8472 4207 8471 4207 8527
TIME...MOT...LOC 0207Z 261DEG 22KT 4215 8497 

$$

MJS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Grand Rapids, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 13, 8:09 PM EDT, 1 hour 4 minutes earlier.

Area forecast discussion, Jun 13, 8:09 PM EDT, 1 hour 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
809 PM EDT SAT JUN 13 2015

LATEST UPDATE...
MESOSCALE DISCUSSION/AVIATION

.MESOSCALE DISCUSSION...
ISSUED AT 759 PM EDT SAT JUN 13 2015

THE SEVERE STORM THAT DEVELOPED OVER EASTERN ALLEGAN COUNTY
CONTINUES TO RIDE SOUTHEAST DOWN THE WARM FRONT. THE EFFECTIVE
DEEP LAYER SHEAR WAS BETWEEN 35 AND 45 KNOTS WHERE THE STORM
DEVELOPED BUT IT IS MOVING INTO MORE STABLE AIR WITH SIGNIFICANTLY
LESSSHEAR. THE STORM SHOULD CONTINUE TO WEAKEN. THE OTHER STORMS
MOVING INTO THE AREA FROM THE SOUTHWEST WILL BE RUNNING INTO
SIGNIFICANTLY EFFECT SHEAR AS THEY PASS NORTH OF I-94 WITHIN THE
NEXT HOUR. OVERALL THE THREAT ADDITIONAL STRONG STORMS CONTINUES
TO DIMINISH.

ONE THING WE WILL NEED TO WATCH OVERNIGHT FOR HEAVY RAIN/FLOOD
ISSUES OVER OUR WESTERN CWA. THE DEEP MOISTURE FEED VIA THE
1000/850 MOISTURE TRANSPORT VECTORS WITH PRECIPITABLE WATER VALUES
NEAR 2 INCHES (AOA 2 SIGMAS) IS AIMED AT OUR SW CWA MOST OF THE
NIGHT. THE NEXT AREA OF CONVECTION SHOULD BE MOVING INTO THE AREA
AFTER MIDNIGHT AND THAT WHILE LIKELY NOT SEVERE...MAY HAVE
FLOODING RAIN POTENTIAL.

&&

.SYNOPSIS...
ISSUED AT 329 PM EDT SAT JUN 13 2015

A WARM FRONT WILL PUSH NORTHWARD THROUGH THE FORECAST AREA
OVERNIGHT. THAT WILL BRING WIDESPREAD SHOWERS AND THUNDERSTORMS TO
THE AREA WITH LOCALLY HEAVY RAINFALL POSSIBLE. A COLD FRONT WILL
THEN PUSH ACROSS THE AREA DURING SUNDAY CONTINUING THE THREAT OF
SHOWERS AND THUNDERSTORMS. THE THREAT OF THUNDERSTORMS WILL END
FROM WEST TO EAST DURING THE AFTERNOON AS THE COLD FRONT MOVES
THROUGH THE AREA. IT SHOULD BE WARMER SUNDAY WITH HIGHS IN THE
LOWER 80S.

A STRONGER COLD FRONT WILL MOVE THROUGH THE AREA MONDAY BRINGING A
RENEWED THREAT FOR SHOWERS AND THUNDERSTORMS. HIGH PRESSURE WILL
MOVE IN FOR TUESDAY AND WEDNESDAY BRINING SLIGHTLY COOLER AND
DRIER CONDITIONS TO THE AREA.

&&

.SHORT TERM...(THIS EVENING THROUGH MONDAY NIGHT)
ISSUED AT 329 PM EDT SAT JUN 13 2015

WE ARE WATCHING THE CONVECTION TO OUR SOUTH AND WEST TO SEE HOW
MUCH OF IT REACHES SOUTHWEST MICHIGAN OVERNIGHT. WE THEN TURN OUR
ATTENTION TO THE POTENTIAL FOR CONVECTION SUNDAY AS THE COLD FRONT
MOVES THROUGH THE AREA. ADDITIONAL STORMS ARE POSSIBLE MONDAY AS A
CANADIAN POLAR FRONT MOVES INTO THE AREA.

TONIGHT WE HAVE THE LOW LEVEL JET RAMP UP EARLY THIS EVENING AS AN
UPSTREAM SHORTWAVE...SEEN ON WATER VAPOR LOOPS... MOVES INTO THE
AREA. THIS SYSTEM HAS DEEP UPPER SUPPORT WITH IT AND A JET SEGMENT
TO HELP THE CAUSE. ALL OF THIS WILL WORK TOGETHER TO FINALLY PUSH
THE WARM FRONT NORTH THROUGH THE CWA OVERNIGHT. THE FOCUS FOR
CONVECTION WILL BE MORE WEST THEN EAST HOWEVER AS THAT IS WERE
THE LOW LEVEL JET STAYS FOCUSED. THE MOST UNSTABLE CAPES RISE TO
NEAR 4000 J/KG EARLY THIS EVENING SOUTH AND WEST OF GRAND RAPIDS
BUT OVERNIGHT AS THE INSTABILITY SPREADS NORTH IT WEAKENS
DRAMATICALLY. GIVEN PRECIPITABLE  WATER VALUES ARE NEAR 2
INCHES... I SEE THIS MORE AS A HEAVY RAIN EVENT AS MOST OF THE
STORMS WILL BE AFTER DARK OVER MOST OF THE AREA.

TOMORROW THE TRAILING UPPER WAVE COMES THROUGH WITH A COLD FRONT.
THAT BRINGS WESTERLY WINDS TO THE AREA AND SWEEPS THE INSTABILITY
EASTWARD OVER TIME. SO I EXPECT THE CONVECTION TO WIDESPREAD
EARLY IN THE DAY BUT TO BE MORE FOCUSED SOUTH AND EAST BY MID
AFTERNOON.

SUNDAY NIGHT MOST OF THE CONVECTION SHOULD BE SOUTH OF INTERSTATE
94 AS THAT IS WHERE THE FRONT STALLS ONCE AGAIN. THE UPSTREAM
CANADIAN COLD FRONT COMES THROUGH MONDAY AFTERNOON. THAT WILL
BRING A RENEWED THREAT FOR MORE THUNDERSTORMS BUT THE PROBLEM
MONDAY IS THERE IS NO LOW LEVEL JET IN OUR AREA...EVEN WITH THE
COLD FRONT COMING THROUGH. THE MOISTURE TRANSPORT VECTORS ARE NOT
AIMED THIS WAY EITHER. SO THIS LOOKS LIKE ANOTHER TYPICAL
SCATTERED STORMS WITH THE FRONT TYPE EVENT WITH A LOW RISK FOR
SEVERE STORMS. I WOULD EXPECT CLEARING MONDAY NIGHT BEHIND THE
COLD FRONT.

.LONG TERM...(TUESDAY THROUGH SATURDAY)
ISSUED AT 329 PM EDT SAT JUN 13 2015

NOT MUCH CHANGE IN THINKING THROUGH THE LONG TERM WITH MAINLY ZONAL
FLOW FORECAST ALOFT. MAIN BAND OF THE WESTERLIES WILL BE POSITIONED
OVER THE NORTHERN THIRD OF THE CONUS PLACING THE GREAT LAKES
SQUARELY IN THE ZONE OF ACTION. A SURFACE FRONTAL BOUNDARY WILL BE
NEARBY MUCH OF THE TIME...LOCATED PARALLEL TO THE UPPER FLOW WHICH
INDICATES IT WILL BE LIKELY BE SLOW TO MOVE/ADVANCE OUT OF THE AREA.

TIMING OF SHORTWAVES REMAIN PROBLEMATIC IS THIS FLOW REGIME. GFS AND
THE ECMWF OPERATIONAL RUNS CONTINUE TO BE A BIT AT ODDS WITH ONE
ANOTHER IN THE FURTHER OUT PERIODS...THURSDAY THROUGH SATURDAY. THE
GFS TENDS TO DRIVE THE FRONT FURTHER SOUTH OF THE REGION DUE TO MORE
AMPLIFIED UPPER FLOW. AT THIS POINT ITS TOO DIFFICULT TO REALLY LEAN
ONE WAY OR ANOTHER AND HAVE OPTED TO CARRY CHANCES FOR PRECIP DEEP
INTO THE WEEK. BEST CHANCES FOR SHOWERS/STORMS IN THE LONG TERM
APPEARS TO BE WED/THURS AS A SHORTWAVE TROUGH RIPPLES THROUGH THE
FLOW.

BOTTOM LINE...NEAR NORMAL TEMPERATURES WILL PERIODS OF SHOWERS AND
STORMS. WE WILL BE WATCHING THE END OF THE WEEK TOO SEE IF THE DRIER
GFS OR THE WETTER ECMWF VERIFIES.

&&

.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z SUNDAY EVENING)
ISSUED AT 809 PM EDT SAT JUN 13 2015

THE CURRENT CONVECTION IN THE INTERSTATE 94 AREA IS EXPECTED TO
WEAKEN BY 03Z OR SO. EVEN SO I DO EXPECT ANOTHER MORE WIDESPREAD
AREA OF CONVECTION TO MOVE INTO THE TAF SITES IN THE 06Z TIME
FRAME. THESE STORMS SHOULD IMPACT ALL TAF SITES DURING THE 06Z TO
12Z TIME FRAME WITH THUNDERSTORMS AND MVFR/IFR CONDTIONS. AFTER
THOSE STORMS MOVE OUT I EXPECT IFR CIGS TO LINGER INTO LATE
MORNING. THE PASSAGE OF A WEAK COLD FRONT DURING THE AFTERNOON
SHOULD CLEAR OUT THE LOW CLOUDS FROM ALL TAF SITES. IT WILL ALSO
BRING THE RISK OF SCATTERED THUNDERSTORMS TO THE INTERSATE 94 TAF
SITES. I PUT VCTS FOR THOSE TAF SITES.

&&

.MARINE...
ISSUED AT 329 PM EDT SAT JUN 13 2015

THE ONLY SIGNIFICANT ISSUE FOR THE NEAR SHORE WILL BE THE FOG.
WITH DEW POINTS RISING INTO THE LOWER 70S BY SUNDAY I WOULD EXPECT
FOG TO OVERSPREAD THE NEAR SHORE WATERS. DRIER AIR REALLY DOES NOT
COME IN UNTIL MONDAY.

&&

.HYDROLOGY...
ISSUED AT 128 PM EDT SAT JUN 13 2015

SHOWERS AND THUNDERSTORMS ARE EXPECTED AT TIMES INTO MID WEEK
WITH AN INCH OR LESS OF PRECIPITATION. RIVER LEVELS ACROSS
CENTRAL LOWER MICHIGAN ARE MOVING UP... BUT EXPECTED TO REMAIN
BELOW BANKFULL. RIVERS WILL RUN HIGHER THAN NORMAL HEADING INTO
NEXT WEEK. THE SOUTH OF MICHIGAN HAS NOT RECEIVED AS MUCH RAIN
AND RIVER LEVELS REMAIN STEADY.

&&

.GRR WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LM...NONE.
&&

MESOSCALE...WDM
SYNOPSIS...WDM
SHORT TERM...WDM
LONG TERM...DUKE
AVIATION...WDM
HYDROLOGY...63
MARINE...WDM
Hazardous weather outlook, Jun 13, 12:50 PM EDT, 8 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1250 PM EDT SAT JUN 13 2015

LMZ844>849-MIZ037>040-043>046-050>052-056>059-064>067-071>074-
140915-
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-MASON-LAKE-
OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON-MONTCALM-
GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON-INGHAM-
VAN BUREN-KALAMAZOO-CALHOUN-JACKSON-
1250 PM EDT SAT JUN 13 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER
MICHIGAN.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP BY LATE AFTERNOON...
MOSTLY NEAR AND SOUTH OF INTERSTATE 96. GUSTY WINDS...SMALL HAIL AND
LOCALLY VERY HEAVY RAIN ARE EXPECTED WITH THESE STORMS. THE STORMS
WILL BECOME MORE WIDESPREAD THIS EVENING SOUTHWEST OF GRAND RAPIDS
THEN SPREAD NORTHEAST ACROSS THE INTERSTATE 96 AREA EARLY TONIGHT
THEN EXIT THE AREA NORTH AND EAST OF LANSING EARLY SUNDAY MORNING.

A FEW OF THE STORMS NEAR AND SOUTH OF INTERSTATE 96 MAY BE SEVERE
LATE THIS AFTERNOON INTO EARLY THIS EVENING. OTHERWISE THE PRIMARY
THREAT FROM THESE STORMS IS FREQUENT CLOUD TO GROUND LIGHTING...
SMALL HAIL AND LOCALLY HEAVY RAINFALL. THE STORMS WILL BE MOVING
NORTHEAST AROUND 35 MPH.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

SUNDAY AND MONDAY WILL HAVE A SLIGHT RISK OF SEVERE THUNDERSTORMS
ACROSS CENTRAL AND SOUTHERN LOWER MICHIGAN. THE MAIN THREAT WILL
BE LARGE HAIL. STRONG WINDS ARE ALSO POSSIBLE WITH A FEW OF THE
STORMS. HEAVY RAIN COULD CAUSE SOME MINOR FLOODING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED SUNDAY AND MONDAY.

OSTUNO WDM

In the hours before

Local storm report, Jun 13, 7:29 PM EDT, 1 hour 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
729 PM EDT SAT JUN 13 2015

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0722 PM     TSTM WND DMG     2 N RICHLAND            42.41N 85.45W
06/13/2015                   KALAMAZOO          MI   TRAINED SPOTTER

            SEVERAL TREES WERE DOWN RANGING FROM 6
            INCHES IN DIAMETER TO AROUND 12 INCHES IN
            DIAMETER. A TREE WAS BLOCKING THE ROAD AT
            M-43.

&&

JAM
Special weather statement, Jun 13, 8:06 PM EDT, 1 hour 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
806 PM EDT SAT JUN 13 2015

MIZ073-074-140100-
CALHOUN MI-JACKSON MI-
806 PM EDT SAT JUN 13 2015

...SIGNIFICANT WEATHER ADVISORY...

AT 806 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
MARSHALL...MOVING EAST AT 20 MPH.

WIND GUSTS AT LEAST 40 MPH WITH SOME DOWNED TREE LIMBS WILL BE
POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
JACKSON...             ALBION...              MARSHALL...
VANDERCOOK LAKE...     HOMER...               SPRING ARBOR...
SANDSTONE...           MARENGO...             PULASKI...
CONCORD...             HORTON...              PARMA...
HANOVER...             CERESCO...

LAT...LON 4223 8513 4240 8495 4233 8436 4207 8443
      4207 8470
TIME...MOT...LOC 0006Z 282DEG 19KT 4229 8493

MJS
Local storm report, Jun 13, 8:17 PM EDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
817 PM EDT SAT JUN 13 2015

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0703 PM     TSTM WND DMG     2 NE GALESBURG          42.31N 85.39W
06/13/2015                   KALAMAZOO          MI   TRAINED SPOTTER

            18" DIAMETER TREE SNAPPED AT THE BASE.
            SPOTTER NOTED THAT SOME MINOR ROT EXISTED IN
            THE TREE'S BASE. ALSO, HAIL OF 0.75" FELL
            SPORADICALLY DURING THE STORM. TIME WAS
            ESTIMATED BY RADAR.

&&

JAM
Local storm report, Jun 13, 8:26 PM EDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
826 PM EDT SAT JUN 13 2015

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0645 PM     TSTM WND DMG     RICHLAND                42.38N 85.46W
06/13/2015                   KALAMAZOO          MI   911 CALL CENTER

            COUNTY DISPATCH STATED THAT SEVERAL TREES
            AND LINES ARE DOWN IN THE RICHLAND TOWNSHIP
            AND ROSS AREAS. NO STRUCTURAL DAMAGE HAS
            BEEN NOTED. TIME OF OCCURRENCE ESTIMATED BY
            RADAR.

&&

JAM
Local storm report, Jun 13, 8:33 PM EDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
833 PM EDT SAT JUN 13 2015

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0645 PM     TSTM WND DMG     RICHLAND                42.38N 85.46W
06/13/2015                   KALAMAZOO          MI   911 CALL CENTER

            COUNTY DISPATCH STATED THAT SEVERAL TREES
            AND LINES ARE DOWN IN THE RICHLAND TOWNSHIP
            AND ROSS TOWNSHIP AREAS. NO STRUCTURAL
            DAMAGE HAS BEEN NOTED. TIME OF OCCURRENCE
            ESTIMATED BY RADAR. (CORRECTED TO INCLUDE
            "ROSS TOWNSHIP" AS OPPOSED TO ROSS)

&&

JAM
Special weather statement, Jun 13, 9:09 PM EDT, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
909 PM EDT SAT JUN 13 2015

MIZ073-140245-
CALHOUN MI-
909 PM EDT SAT JUN 13 2015

...SIGNIFICANT WEATHER ADVISORY...

AT 909 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
UNION CITY...MOVING EAST AT 20 MPH.

WIND GUSTS AT LEAST 50 MPH WITH DOWNED TREE LIMBS WILL BE POSSIBLE
WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
ALBION...              MARSHALL...            HOMER...
BURLINGTON...          MARENGO...             ATHENS...
TEKONSHA...            PINE CREEK...

LAT...LON 4222 8528 4230 8472 4207 8471 4207 8529
TIME...MOT...LOC 0109Z 274DEG 18KT 4213 8519

MJS

The office that day

Everything else NWS Grand Rapids, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 13, 8:06 PM EDTSpecial Weather StatementGRRCalhoun, Jackson54 min
Jun 13, 9:04 PM EDTAreal Flood AdvisoryGRRCalhoun, Kalamazoo6 hr
Jun 13, 9:09 PM EDTSpecial Weather StatementGRRCalhoun96 min
Jun 13, 10:26 PM EDTAreal Flood WarningGRRCalhoun6 hr
Jun 13, 10:50 PM EDTSpecial Weather StatementGRRMuskegon, Oceana55 min
Jun 13, 11:55 PM EDTAreal Flood AdvisoryGRRLake, Mason, Muskegon, Newaygo, Oceana12 hr
Jun 14, 9:59 AM EDTRiver Flood AdvisoryGRRIonia7 days
Jun 14, 9:59 AM EDTRiver Flood AdvisoryGRRIngham4 days
Jun 14, 9:59 AM EDTRiver Flood AdvisoryGRRClinton4 days
Jun 14, 9:59 AM EDTRiver Flood AdvisoryGRRBarry8 days
Jun 14, 11:28 AM EDTRiver Flood WarningGRRClinton51 hr
Jun 14, 2:28 PM EDTSpecial Weather StatementGRRJackson62 min
Jun 14, 4:06 PM EDTMarine Dense Fog AdvisoryGRR36 hr

Nearby

Severe Thunderstorm Warnings in Michigan, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.